Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 2, 2008, 11:13 PM CDT for Ouachita Parish, Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2008, 11:13 PM CDT (04:13 UTC)
- Expired
- Sep 3, 2008, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 11:15 PM CDT | FLASH FLOOD | Monroe, LA | RESIDUAL FLOODING FROM EARLIER RAIN CONTINUING IN MONROE AND WEST MONROE. SEVERAL ROADS STILL FLOODED IN THE MONROE AND WEST MONROE AREA. SOME EVACUATIONS BEING CONSIDERED BY LAW ENFORCEMENT AND EMERGENCY MANAGEMENT. |
| Sep 2, 11:30 PM CDT | FLASH FLOOD | Monroe, LA | EMERGENCY MANAGEMENT REPORTS NATIONAL GUARD CALLED INTO EVACUATE PEOPLE FROM THEIR HOMES. MOST OCCURED IN THE TANGLEWOOD AREA. APPROXIMATELY 64 PEOPLE PUT SHELTERS DUE TO FLOODING. NUMEROUS HOUSES AND CARS FLOODED. |
| Sep 3, 12:32 AM CDT | FLASH FLOOD | West Monroe, LA | SEVERAL FEET OF WATER OVER PARKWOOD DRIVE AT BAYOU BLACK DORCHEAT. HWY 34 AND HWY 3033 ARE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 030413
FFWSHV
LAC073-030715-
/O.NEW.KSHV.FF.W.0055.080903T0413Z-080903T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 PM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...MONROE...
BROWNSVILLE-BAWCOMVILLE...
* UNTIL 215 AM CDT
* AT 1107 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RESIDUAL
FLASH FLOODING FROM HEAVY RAINFALL THAT OCCURRED EARLIER THIS
EVENING. IN ADDITION...THERE HAS BEEN SOME ADDITIONAL SHOWER
DEVELOPMENT OVER OUACHITA PARISH...MOVING NORTHEAST AT 30 MPH.
ADDITIONAL RAINFALL OF UP TO 1 INCH MAY OCCUR BY 1 AM CDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3239 9200 3228 9203 3228 9210 3226 9211
3228 9216 3228 9230 3232 9230 3241 9241
3258 9241 3260 9222 3273 9206 3270 9204
3271 9197 3266 9194 3266 9190 3257 9192
3253 9190
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:10 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 2, 10:10 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 PM CDT TUE SEP 2 2008
.DISCUSSION...
THE CENTER OF TD GUSTAV IS NOW LOCATED OVER TXK AS OF 3Z THIS
EVENING...WITH ALL OF THE SHORT TERM MODELS IN GOOD AGREEMENT IN
CONTINUING A SLOW NNW MOVEMENT INTO EXTREME SE OK/ADJACENT SW AR BY
12Z WEDNESDAY. GIVEN THIS SLIGHTLY WRLY JOG...BANDS OF MODERATE AND
HEAVY RAINFALL ARE EXPECTED TO REDEVELOP NEAR AND TO THE E OF THE
CENTER OF CIRCULATION...ESPECIALLY AS A 50+KT SRLY LLJ DEVELOPS OVER
NCNTRL LA/SCNTRL AR LATE. HAVE ALREADY SEEN EXTENSIVE FLASH FLOODING
ACROSS OUACHITA/CALDWELL/LASALLE PARISHES THIS EVENING...WITH AN
ADDITIONAL 3-4 OF RAIN ALREADY FALLING OVER THESE AREAS ATOP ALREADY
SATURATED GROUNDS. HAVE EVEN SEEN WIND GUSTS TO 30+ KTS IN SOME OF
THESE RAIN BANDS...WITH GUSTS TO 20 KTS IN VC OF THE CIRCULATION
CENTER. HOWEVER...WINDS WILL SLOWLY WEAKEN SOME OVERNIGHT AS THE
DEPRESSION WEAKENS FURTHER...THUS A LAKE WIND ADV. WILL NOT BE NEEDED
OVERNIGHT. HOWEVER...GIVEN THE STRONG AGREEMENT AMONGST THE SHORT TERM
MODELS IN MAINTAINING ADDITIONAL REDEVELOPMENT NEAR AND E OF THE
CENTER THROUGH WEDNESDAY AFTERNOON...HAVE EXTENDED THE FLASH FLOOD
WATCH THROUGH 7 PM WEDNESDAY FOR THOSE COUNTIES/PARISHES THAT WERE
ORIGINALLY IN THE WATCH. HOWEVER...GREATEST CONCERN WILL BE FOCUSED ACROSS
SCNTRL AR/NCNTRL LA...MAINLY E OF A MAGNOLIA...TO MINDEN...TO IER LINE
LATE TONIGHT THROUGH WEDNESDAY AFTERNOON ALONG THE STRONG LLJ/THETA-E
AXIS. ALSO INCREASED POPS A TAD WEDNESDAY AND INCREASED GRIDDED QPF
FOR THE HEAVY RAINFALL THREAT.
OTHERWISE...MADE MINOR TWEAKS TO THE MIN TEMPS TONIGHT...WITH MOST
AREAS MAINTAINING NEAR STEADY TEMPS. THROUGH SUNRISE.
ZONE UPDATE/NEW FLASH FLOOD WATCH ARE OUT...GRIDS WILL BE AVAILABLE
SHORTLY.
15
&&
.AVIATION...
KSHV RADAR SHOWS GUSTAVS REMNANTS CENTERED NEAR TXK AT
MID-EVENING. INFLOW BANDING...AND MOST OF THE RA...CONTINUES ON THE
E SIDE OF THE SYSTEM. WITH THE SLOW MOVEMENT OF GUSTAVS
REMNANTS...I WILL CONTINUE A PESSIMISTIC FORECAST FOR THE 03/0600
UTC TAF PACKAGE. EXPECT PREVAILING RA OVER N/E TERMINALS THROUGH
MUCH OF THE FORECAST PERIOD...MAINLY KTXK...KELD...AND KMLU.
PRECIPITATION OVER W AIRPORTS WILL BE MORE DIFFICULT TO PINPOINT.
THE RA COVERAGE TO DECREASE AFTER 03/1800 UTC AS THE REMNANT LOW
CONTINUES TO SLOWLY MOVE AWAY FROM THE FORECAST AREA. CIGS AND
VSBYS SHOULD KEEP IFR FLIGHT CATEGORIES AT MOST AIRPORTS THROUGH
WEDNESDAY MORNING...THEN GRADUALLY INCREASE TO MVFR DURING THE
AFTERNOON. /BUTTS/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 83 72 86 70 / 80 80 50 20 30
MLU 76 82 71 85 70 / 100 100 70 30 30
DEQ 73 81 70 84 68 / 100 100 70 30 20
TXK 73 82 71 86 69 / 100 100 60 30 20
ELD 74 82 71 84 67 / 100 100 70 30 30
TYR 73 85 72 87 68 / 50 50 20 10 10
GGG 74 84 71 86 69 / 50 50 20 10 10
LFK 74 86 71 90 69 / 50 50 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-018>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES: TXZ097-112.
&&
15/21Hazardous weather outlook, Sep 2, 12:10 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT TUE SEP 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1210 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTH WEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTH CENTRAL AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... TROPICAL DEPRESSION GUSTAV WILL CONTINUE TO SLOWLY MOVE TO THE NORTHWEST FROM THE SHREVEPORT AREA...INTO THE TEXARKANA VICINITY OVER THE NEXT 24 HOURS. THE MAIN THREAT OF ISOLATED TORNADOES WILL CONTINUE EAST OF THE MISSISSIPPI RIVER. HOWEVER A DEVELOPMENT OF NEW RAIN BANDS OVER SOUTHWEST LOUISIANA LATER TODAY COULD BRING THIS THREAT BACK TO THE WEST AND INTO PORTIONS OF LOUISIANA AND SOUTHERN ARKANSAS. FLOODING COULD BECOME A PROBLEM ACROSS NORTH CENTRAL LOUISIANA AS TRAINING RAIN BANDS MAY DEVELOP DURING PEAK HEATING TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... GUSTAV HAS ALREADY SLOWED DOWN ITS NORTHWESTWARD MOVEMENT AND WINDS WILL CONTINUE TO GRADUALLY DIMINISH. THE FLOODING THREAT IS EXPECTED TO DIMINISH AS WELL...WITH LINGERING HEAVY RAIN POSSIBLE OVER SOUTHWEST ARKANSAS DURING WEDNESDAY MORNING...THEN BEGINNING TO SHIFT TO THE NORTH AND EAST OF THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ACROSS SOME OF THE REGION THIS AFTERNOON AND POSSIBLY INTO THE NIGHT...DUE TO THE POTENTIAL THREAT OF FLOODING AND FAVORABLE CONDITIONS FOR TROPICAL DEPRESSION INDUCED TORNADOES. THIS THREAT WILL BEGIN TO DIMINISH...BUT MAY REOCCUR OVER SOUTH ARKANSAS AND POTIONS OF LOUISIANA DEPENDING UPON POSSIBLE RAIN BANDING AGAIN ON WEDNESDAY. 24
In the hours before
Local storm report, Sep 2, 6:28 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM FLASH FLOOD WEST MONROE 32.51N 92.15W
09/02/2008 OUACHITA LA LAW ENFORCEMENT
NUMEROUS ROADS IN WEST MONROE CLOSED OR BEING CLOSED
0624 PM FLASH FLOOD WEST MONROE 32.51N 92.15W
09/02/2008 OUACHITA LA TRAINED SPOTTER
HOMES BEGINNING TO FLOOD ON WELLERMAN RD
&&
12Local storm report, Sep 2, 6:37 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FLASH FLOOD MONROE 32.51N 92.08W
09/02/2008 OUACHITA LA BROADCAST MEDIA
STREET FLOODING ON SPEED AVE IN DOWNTOWN MONROE
&&
12Local storm report, Sep 2, 7:14 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLASH FLOOD BROWNSVILLE-BAWCOMVILLE 32.48N 92.16W
09/02/2008 OUACHITA LA LAW ENFORCEMENT
HIGH WATER THROUGHOUT THE COMMUNITY
0700 PM FLASH FLOOD MONROE 32.51N 92.08W
09/02/2008 OUACHITA LA TRAINED SPOTTER
FLOODING IN HOMES ON SOUTH SIDE OF CITY
0706 PM FLASH FLOOD MONROE 32.51N 92.08W
09/02/2008 OUACHITA LA TRAINED SPOTTER
AREAS NEAR OLIVER RD FLOODING...ALMOST IN HOMES
&&
12Local storm report, Sep 2, 7:48 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 5 NNE COLUMBIA 32.17N 92.04W
09/02/2008 CALDWELL LA LAW ENFORCEMENT
HIGH WATER ON HWY 165 AND ALSO ON HWY 846
0738 PM FLASH FLOOD 10 SE OLLA 31.80N 92.12W
09/02/2008 LA SALLE LA LAW ENFORCEMENT
HWY 127 N CLOSED DUE TO HIGH WATER BETWEEN SUMMERFIELD
AND OLLA
0745 PM FLASH FLOOD MONROE 32.51N 92.08W
09/02/2008 OUACHITA LA TRAINED SPOTTER
NUMEROUS FLOODING PROBLEMS CONTINUE TO BE REPORTED ACROSS
THE CITY OF MONROE AND NEARBY AREAS
&&
12Local storm report, Sep 2, 8:09 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TROPICAL STORM 9 SSE BOSSIER CITY 32.40N 93.60W
09/01/2008 BOSSIER LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE ELM GROVE COMMUNITY
0730 PM TROPICAL STORM BIENVILLE 32.36N 92.98W
09/01/2008 BIENVILLE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE PARISH
0730 PM TROPICAL STORM MANSFIELD 32.03N 93.70W
09/01/2008 DE SOTO LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE PARISH
0800 PM TROPICAL STORM MINDEN 32.62N 93.28W
09/01/2008 WEBSTER LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE
PARISH. POWER LINE DOWN ON A HOUSE IN MINDEN...CAUSING A
SMALL FIRE.
0800 PM TROPICAL STORM COUSHATTA 32.02N 93.34W
09/01/2008 RED RIVER LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE PARISH.
TREE DOWN ON A CAR.
1200 AM TROPICAL STORM COLUMBIA 32.10N 92.08W
09/02/2008 CALDWELL LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE PARISH
1215 AM TROPICAL STORM RUSTON 32.53N 92.64W
09/02/2008 LINCOLN LA LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE PARISH. POWER OUTAGES
REPORTED AS WELL.
1215 AM TROPICAL STORM JONESBORO 32.24N 92.71W
09/02/2008 JACKSON LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGHOUT THE PARISH
&&
15Local storm report, Sep 2, 10:27 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TROPICAL STORM COLFAX 31.52N 92.71W
09/02/2008 GRANT LA CO-OP OBSERVER
ROOF WAS TORN OFF A SCHOOL ADMINISTRATION BUILDING...AND
NUMEROUS NEARBY TREES WERE BLOWN DOWN AS WELL.
1220 AM TROPICAL STORM 10 S NATCHITOCHES 31.61N 93.10W
09/02/2008 NATCHITOCHES LA CO-OP OBSERVER
NUMEROUS TREE TOPS WERE TOPPED IN THE CYPRESS COMMUNITY
IN SOUTHERN NATCHITOCHES PARISH.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:02 AM CDT | Flash Flood Warning | SHV | Grant, LaSalle | 6 hr |
| Sep 3, 7:21 AM CDT | Lake Wind Advisory | SHV | Ouachita, Union | 9 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.